Aim of the present work has been to evaluate the effects in both the treated and the contra lateral eye of mono-lateral intra vitreal treatment with Ranibizumab (LUCENTIS®) in a 46-year-old woman affected by bilateral myopic choroidal neovascularization. A 46-year-old woman presented a best-corrected visual acuity of 8/10 in the right eye, and 1/20 in the left eye. Fundus examination revealed a bilateral myopic choroiditis and a foveal neovascularization in the left eye that was confirmed by OCT analysis. The flicker ERG response was also altered in both eyes. The subretinal neovascularization in the left eye was treated by an intravitreal injection of ranibizumab. After 8 days the OCT and the flicker ERG showed no improvement, and a second injection of ranibizumab was given one month after the first. Twenty days later OCT and flicker ERG showed a significant improvement both in the left, treated eye, but also in the right, untreated eye. In conclusion, ranibizumab apparently inhibited VEGF induction of new vessel formation and the following edema due to the leakiness of these new vessels and the rupture of the blood-retinal barrier in the treated eye. Evidently, it also diffused via the hematic and/or neuronal route to the contralateral eye where it also exerted a detectable improvement of the local conditions.

Therapeutic Improvement in the Contralateral Eye after Ranibizumab Intravitreal Treatment in a Patient Affected by Bilateral Subfoveal Choroidal Neovascularization / Pescosolido, Nicola; S., Fazio; D., Rusciano. - In: JSM BIOTECHNOLOGY & BIOMEDICAL ENGINEERING. - ISSN 2333-7117. - ELETTRONICO. - 2:2(2014), pp. 1-6.

Therapeutic Improvement in the Contralateral Eye after Ranibizumab Intravitreal Treatment in a Patient Affected by Bilateral Subfoveal Choroidal Neovascularization

PESCOSOLIDO, Nicola;
2014

Abstract

Aim of the present work has been to evaluate the effects in both the treated and the contra lateral eye of mono-lateral intra vitreal treatment with Ranibizumab (LUCENTIS®) in a 46-year-old woman affected by bilateral myopic choroidal neovascularization. A 46-year-old woman presented a best-corrected visual acuity of 8/10 in the right eye, and 1/20 in the left eye. Fundus examination revealed a bilateral myopic choroiditis and a foveal neovascularization in the left eye that was confirmed by OCT analysis. The flicker ERG response was also altered in both eyes. The subretinal neovascularization in the left eye was treated by an intravitreal injection of ranibizumab. After 8 days the OCT and the flicker ERG showed no improvement, and a second injection of ranibizumab was given one month after the first. Twenty days later OCT and flicker ERG showed a significant improvement both in the left, treated eye, but also in the right, untreated eye. In conclusion, ranibizumab apparently inhibited VEGF induction of new vessel formation and the following edema due to the leakiness of these new vessels and the rupture of the blood-retinal barrier in the treated eye. Evidently, it also diffused via the hematic and/or neuronal route to the contralateral eye where it also exerted a detectable improvement of the local conditions.
Ranibizumab; Choroideal neovascularization; Flicker ERG; Bilateral effect
01 Pubblicazione su rivista::01a Articolo in rivista
Therapeutic Improvement in the Contralateral Eye after Ranibizumab Intravitreal Treatment in a Patient Affected by Bilateral Subfoveal Choroidal Neovascularization / Pescosolido, Nicola; S., Fazio; D., Rusciano. - In: JSM BIOTECHNOLOGY & BIOMEDICAL ENGINEERING. - ISSN 2333-7117. - ELETTRONICO. - 2:2(2014), pp. 1-6.
File allegati a questo prodotto
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11573/606779
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus ND
  • ???jsp.display-item.citation.isi??? ND
social impact